Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 77, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 26, 2020, 9:44 PM CDT for Acadia Parish, Evangeline Parish, Jefferson Davis Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2020, 9:44 PM CDT (02:44 UTC)
- Expired
- May 26, 2020, 10:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Acadia Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 56 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1337 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.8
The text
As transmitted.
009
WUUS54 KLCH 270244
SVRLCH
LAC001-039-053-270345-
/O.NEW.KLCH.SV.W.0077.200527T0244Z-200527T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
944 PM CDT Tue May 26 2020
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northeastern Jefferson Davis Parish in southwestern Louisiana...
Southwestern Evangeline Parish in central Louisiana...
Northwestern Acadia Parish in southwestern Louisiana...
* Until 1045 PM CDT.
* At 943 PM CDT, a severe thunderstorm was located over Fenton,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Basile, Iota, Elton, Fenton, Pine Island, Maxie and Hathaway.
This includes Interstate 10 in Louisiana between mile markers 48 and
51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3024 9293 3038 9299 3044 9282 3044 9278
3046 9277 3049 9267 3049 9263 3051 9262
3054 9253 3031 9239
TIME...MOT...LOC 0243Z 252DEG 24KT 3032 9290
HAIL...1.00IN
WIND...60MPH
$$
Rua2 follow-up statements
045
WWUS54 KLCH 270257
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
957 PM CDT Tue May 26 2020
LAC001-039-053-270345-
/O.CON.KLCH.SV.W.0077.000000T0000Z-200527T0345Z/
Jefferson Davis LA-Evangeline LA-Acadia LA-
957 PM CDT Tue May 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN JEFFERSON DAVIS...SOUTHWESTERN EVANGELINE AND
NORTHWESTERN ACADIA PARISHES...
At 957 PM CDT, a severe thunderstorm was located over Pine Island, or
7 miles east of Fenton, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Basile, Elton, Pine Island and Hathaway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3028 9284 3042 9288 3044 9282 3044 9278
3046 9277 3049 9267 3049 9263 3051 9262
3054 9253 3035 9245
TIME...MOT...LOC 0257Z 246DEG 24KT 3036 9280
HAIL...1.00IN
WIND...60MPH
$$
Rua616
WWUS54 KLCH 270319
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1019 PM CDT Tue May 26 2020
LAC001-039-053-270345-
/O.CON.KLCH.SV.W.0077.000000T0000Z-200527T0345Z/
Jefferson Davis LA-Evangeline LA-Acadia LA-
1019 PM CDT Tue May 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN JEFFERSON DAVIS...SOUTHWESTERN EVANGELINE AND
NORTHWESTERN ACADIA PARISHES...
At 1019 PM CDT, a severe thunderstorm was located 7 miles southeast
of Elton, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Basile, Elton and Hathaway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3031 9267 3042 9272 3045 9271 3044 9271
3046 9270 3049 9267 3049 9263 3051 9262
3053 9253 3035 9245
TIME...MOT...LOC 0319Z 259DEG 22KT 3039 9264
HAIL...1.00IN
WIND...60MPH
$$
RuaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:40 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 26, 6:40 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 640 PM CDT Tue May 26 2020 .DISCUSSION... 00Z TAFS && .AVIATION... Scattered showers and isolated thunderstorms have developed this evening in response to a weak upper level disturbance rotating around a broad upper low centered over northeast Texas. The precipitation will continue to move from west to east through the evening potentially impacting area terminals over the next 6 hours. With the activity expected to come to an end around or shortly after midnight, early Wednesday morning will be quiet before another round of scattered precipitation develops across central Louisiana. Impacts from this activity is expected to remain confined to LFT and ARA through the day. VFR CIGs are expected to prevail at all terminals with brief periods of MVFR CIGs and visibilities in the vicinity of showers. Winds will remain light and variable overnight becoming more predominantly westerly on Wednesday. Jones && .PREV DISCUSSION... /issued 340 PM CDT Tue May 26 2020/ DISCUSSION... As I'm sure you've noticed by now, this day is playing out far different than had been previously expected/advertised for close to a week now. Drier air aloft encroaching from the west as well as in wake of this morning's sfc front has overtaken the area and led to dry conditions for much of the day...with satellite imagery even showing some breaks in the overcast, especially over the wrn 1/2 of the area. Unfortunately the warming which has come with those breaks has destabilized the atmosphere enough for it to tap what moisture remains to spark some convection over the past hour or so over interior sern TX in closer proximity to the pesky cutoff low which has been slowly pushing ewd toward the forecast area. Various high res guidance has been showing a slight uptick in development through the evening with the passage of the next disturbance rounding the low before convection simmers down overnight and through tomorrow. Temperature guidance has continued its previous trend of seasonal overnight temps with mins progged in the mid/upper 60s for the vast majority of the forecast area... this coming after a week or so of above normal lows. Only significant rain chances for the remainder of the forecast period look on tap for Tuesday night and Wednesday. With the cutoff low expected to still be meandering over the srn Plains, the next significant shortwave progged to round it will help induce sfc low pressure and an associated cool front which will sweep across the area Thursday morning. Forecast soundings show sufficient low-level moisture returning prior to fropa to allow for convective development ahead of/along the front. SPC is currently advertising a marginal risk west of the area with good shear/lapse rates...could see a strong storm or two across the forecast area (especially the wrn zones) prior to fropa. Could also see some shower activity linger into Friday as the cutoff begins to finally open up and slip past the area, but coverage is not expected to be very high at this time. With high pressure sfc/aloft forecast to settle over the wrn Gulf region, the weekend currently looks dry...some guidance is indicating a weak shortwave to slip east of the area on Saturday but forecast soundings indicate moisture should be lacking enough to keep any precip mention out of the forecast for now. Slightly below normal temps for Friday/Saturday will warm to right around seasonal average by the end of the forecast period. MARINE... As of now, still not expecting any flags on the coastal waters through the period. && .PRELIMINARY POINT TEMPS/POPS... AEX 64 84 63 82 / 40 20 20 40 LCH 68 86 69 85 / 30 10 20 40 LFT 70 86 68 86 / 30 30 10 30 BPT 68 86 70 85 / 40 10 20 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...66
Hazardous weather outlook, May 26, 3:00 PM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 300 PM CDT Tue May 26 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-272000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 300 PM CDT Tue May 26 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms are expected to return by late afternoon and linger through tonight. Cloud-to-ground lightning and brief heavy rains will be the primary concerns with the storms, although the possibility exists for some gusty winds as well. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few showers and thunderstorms will be possible before coverage increases for late Wednesday night and Thursday as another weak cool front crosses the region. Cloud-to-ground lightning and brief heavy rains will again be the primary concerns with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-272000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 300 PM CDT Tue May 26 2020 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms are expected...with winds and seas higher near the storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered showers and thunderstorms will be possible through most of the period...winds and seas will be locally higher near storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
In the hours before
Special weather statement, May 26, 8:30 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
830 PM CDT Tue May 26 2020
LAZ031-270215-
Allen LA-
830 PM CDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALLEN PARISH UNTIL
915 PM CDT...
At 829 PM CDT, Doppler radar was tracking a strong thunderstorm near
Harmony, or near Oberlin, moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oberlin and Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3067 9260 3060 9260 3053 9261 3052 9262
3050 9262 3049 9263 3051 9295 3068 9289
TIME...MOT...LOC 0129Z 278DEG 14KT 3058 9284
RuaSpecial weather statement, May 26, 8:50 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
850 PM CDT Tue May 26 2020
LAZ073-270215-
West Cameron LA-
850 PM CDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON PARISH UNTIL
915 PM CDT...
At 850 PM CDT, Doppler radar was tracking a strong thunderstorm near
Groves, moving east at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Hackberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2991 9377 2994 9376 2997 9376 2998 9378
2999 9378 3000 9377 3001 9377 3005 9361
3005 9347 2990 9344
TIME...MOT...LOC 0150Z 260DEG 27KT 2994 9381
JonesLocal storm report, May 26, 9:07 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
907 PM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL LAKE CHARLES 30.21N 93.20W
05/26/2020 M1.00 INCH CALCASIEU LA NWS EMPLOYEE
SEVERAL NWS METEROLOGISTS REPORT HAIL RANGING FROM MARBLE
TO QUARTER SIZE ACROSS LAKE CHARLES.
&&
DJONESLocal storm report, May 26, 9:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
918 PM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 3 SSW LAKE CHARLES 30.17N 93.22W
05/26/2020 E1.50 INCH CALCASIEU LA PUBLIC
PUBLIC REPORTS PING PONG BALL SIZE HAIL SOUTHWEST OF LAKE
CHARLES.
&&
DJONESLocal storm report, May 26, 9:21 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
921 PM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 1 SW LAKE CHARLES 30.20N 93.21W
05/26/2020 E1.25 INCH CALCASIEU LA NWS EMPLOYEE
NWS EMPLOYEE REPORTED HALF DOLLAR SIZED HAIL NEAR 210 AND
RYAN ST.
&&
CASTIGGERLocal storm report, May 26, 9:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
936 PM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 1 NW LAKE CHARLES 30.22N 93.21W
05/26/2020 E1.25 INCH CALCASIEU LA PUBLIC
PUBLIC REPORTS HALF DOLLAR SIZE HAIL IN LAKE CHARLES
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:01 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 44 min |
| May 26, 7:05 PM CDT | Special Weather Statement | LCH | Calcasieu | 25 min |
| May 26, 7:46 PM CDT | Severe Thunderstorm Warning | LCH | Allen | 29 min |
| May 26, 8:14 PM CDT | Special Weather Statement | LCH | Calcasieu | 46 min |
| May 26, 8:26 PM CDT | Special Weather Statement | LCH | Calcasieu | 49 min |
| May 26, 8:30 PM CDT | Special Weather Statement | LCH | Allen | 45 min |
| May 26, 8:37 PM CDT | Special Marine Warning | LCH | 23 min | |
| May 26, 8:43 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 47 min |
| May 26, 8:54 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 36 min |
| May 26, 9:04 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 56 min |
| May 26, 9:14 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 28 min |
| May 26, 10:01 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 44 min |
| May 26, 10:43 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 32 min |
| May 26, 10:45 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 30 min |
| May 26, 10:59 PM CDT | Special Marine Warning | LCH | 31 min | |
| May 27, 12:22 AM CDT | Special Marine Warning | LCH | 35 min | |
| May 27, 10:03 AM CDT | Special Weather Statement | LCH | Lafayette | 42 min |
| May 27, 10:54 AM CDT | Special Weather Statement | LCH | Saint Landry | 36 min |
| May 27, 11:14 AM CDT | Special Weather Statement | LCH | Vermilion | 46 min |
| May 27, 11:20 AM CDT | Special Marine Warning | LCH | 55 min | |
| May 27, 11:32 AM CDT | Special Weather Statement | LCH | Saint Martin | 43 min |
| May 27, 12:16 PM CDT | Special Weather Statement | LCH | Saint Martin | 44 min |
| May 27, 4:20 PM CDT | Special Marine Warning | LCH | 25 min | |
| May 27, 4:37 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 38 min |
| May 27, 5:23 PM CDT | Special Weather Statement | LCH | Calcasieu | 37 min |
| May 27, 5:25 PM CDT | Special Marine Warning | LCH | 50 min | |
| May 27, 5:33 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 27 min |
| May 27, 6:03 PM CDT | Special Weather Statement | LCH | Cameron | 27 min |
| May 27, 6:27 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 48 min |
| May 27, 6:36 PM CDT | Special Marine Warning | LCH | 54 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.